What does this BP value in a diabetic patient indicate?

default
Posted on Tue, 1 Jul 2014 in Hypertension and Heart Disease
Question: 1st reading with medication: 124/73 ...........114
doctor
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
blood pressure is very good

Detailed Answer:
HI, thanks for using healthcare magic

Altace can be used once or twice daily. The total daily dose is 20mg a day, this can be taken as a single dose or divided into two 10mg doses, 12 hours apart.

If there is any evidence of kidney disease then the dose has to be reduced but if you do not have any diabetes related kidney disease then you can use the 10mg twice daily.

In terms of your present blood pressure of 124/73, that is excellent. The goal for diabetic blood pressure is less than 130/80 , so yours is right within the range.

The pulse is above normal, the range for a normal pulse is 60 to 100 beats/min.
Some persons may have intermittent or a temporary elevation of pulse.

If it is consistently elevated however , your doctor may suggest an ECG to look at the rate and rhythm of the heart.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 21 hours later
I have had a vein removal in the right leg, about 30 years ago. due to childbirth blow up of the vein. could this be the reason for a more rapid heartbeat ? or under stress, alone, could it be this ? have been facing a 15 year battle with the government in new Brunswick, Canada. it about to culminate or be thrown from court (at their request). if I exercise more, would this lower the B.P. rate ? I am overweight too....now eating less as of today and sugar spikes. last time I had it checked my B.S. was 6 at the hospital. so I thaught my problems had abated some. so now I know I must change sweets for fruit. also if I cut out one of the B.P. pills, will my blood pressure not skyrocket ???

these are my ratings as of the last 2 days.
XXXXXXX 10, 2014 at 11:30 am
blood pressure
Reading # 1 : 124/73 heart 114 this was with morning altace 10 mg
Reading # 2 132/77 heart 112 (continuous headache - do have sinus and ear infection diagnosed and have antibiotics Apo-amoxi clav 875 & 125 mg Amoxicillin and Clavulanic Acid.)
Reading # 3 : 149/81 heart 105
(I did not have my regular 2nd medicine, appears to be a XXXXXXX jump ?) sugar is 17.7
I took the 2nd blood pressure pill. after 1 hr reading is :
140/75 heart 103
DAY 2 readings:
Reading # 1
135/81 <3 104 at 3:39 am)
at 4:40 Sugar is 12/1 took 1 gliburide and 1 Co - metformin 500mg.
appears when one does not eat ? sugar spikes too ??
Reading # 2 after breakfast is
125/71 <3 101




doctor
Answered by Dr. Michelle Gibson James 28 minutes later
Brief Answer:
infection can cause increased pulse

Detailed Answer:
HI

The vein removal procedure would not account for the increased heart rate.

Anxiety and stress can cause an increase in the pulse rate but this is not normally considered till other causes are ruled out by investigations. It is also possible that the infection you are currently treating would cause changes in your heart rate, any investigations would likely be deferred until this is resolved to see what the rate is when you are well.

When investigating an increased pulse, the doctor would normally do both blood and heart tests.

Blood tests- complete blood count (to check for anemia), thyroid function tests, electrolyte levels
Heart tests starting with an ECG.

So far most of the blood pressure readings are in a good range with the exception of two 149/81 and 140/75. The top reading is a little high.
Since most are good, this is good.

In terms of the blood sugars: the goals are fasting and premeal between 4 to 7 and a 2hour after meal of less than 10.
If the readings done at these times is consistently high then your medication may need to be altered.
The metformin, if not at XXXXXXX can be increased.
Metformin can sometimes help with weight loss.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16809 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Overweight

doctor1 MD

I am taking duromine. I have taken it a few times years ago but I now have developed what looks like a heat rash on my neck. I am overweight about....

doctor1 MD

My hip and knee joints as well as my thighs in general ache nearly every evening. I am a little overweight, but not obese, and I know I don t...

doctor1 MD

hello sir..... am 28 yrs old married woman with 4 nd hf yr old son. during check up we found that my left ovary has enlarged with cysts which got...

doctor1 MD

I am currently using androgel because recent blood tests indicated low t level. I have this rechecked to make sure the results were accurate. I...

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2